Hail, Boone
- When
- April 30, 4:15 PM CST
- Where
- Boone County, Bergman
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.320, -93.000
Moisture from the Gulf of Mexico surged into Arkansas at the end of April, so conditions in the state became warm and humid. On the 30th, a strong area of low pressure aloft approached from the west, resulting in the development of thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Moisture from the Gulf of Mexico surged into Arkansas at the end of April, so conditions in the state became warm and humid. On the 30th, a strong area of low pressure aloft approached from the west, resulting in the development of thunderstorms. Wind shear, a change in wind direction and speed with height, was present. This created a favorable environment for the formation of tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 2:23 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT FRI APR 30 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT SCATTERED THUNDERSTORMS WERE DEVELOPING IN NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE WILL PROGRESS INTO THE WESTERN COUNTIES THIS EVENING...WITH SEVERE WEATHER LIKELY. THE 18Z SOUNDING FROM LITTLE ROCK SHOWED PLENTY OF DRY AIR ALOFT. EVAPORATIVE COOLING WILL LEAD TO VERY LARGE HAIL POTENTIAL. ALSO...0-1KM HELICITY VALUES WERE OVER 250 M2/S2...WITH ROTATING UPDRAFTS AND ISOLATED TORNADOES POSSIBLE. THIS WILL EVOLVE INTO A HEAVY RAIN EVENT OVERNIGHT ACROSS CENTRAL/EASTERN ARKANSAS. ONE TO TWO INCH AMOUNTS AND LOCALLY MORE ARE IN THE FORECAST. RAIN WILL BE AHEAD OF A SLOW MOVING COLD FRONT IN THE PLAINS. A STORM SYSTEM ALONG THE FRONT WILL TRACK WELL TO THE NORTH...AND WILL NOT GIVE THE FRONT MUCH PUSH. THE FRONT MAY MAKE IT INTO NORTHWEST ARKANSAS BY SATURDAY MORNING...BUT WILL STALL THERE. A NEW STORM SYSTEM WILL FORM IN TEXAS ON SATURDAY AND WILL TRACK TO THE NORTHEAST ALONG THE FRONT. THERE MAY BE SOME LEFTOVER RAIN EARLY IN THE DAY...WITH SHOWERS/THUNDERSTORMS REDEVELOPING IN THE AFTERNOON AS THE SYSTEM ARRIVES. ONCE AGAIN...SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON/EVENING...WITH ISOLATED TORNADOES POSSIBLE. THERE IS A POTENTIAL FOR MORE HEAVY RAIN IN ABOUT THE SOUTHEAST HALF OF THE STATE SATURDAY NIGHT. THE STORM SYSTEM WILL DRAG THE FRONT THROUGH THE REGION...WITH THE FRONT EXITING SUNDAY MORNING. THERE MAY BE SOME LINGERING SHOWERS EARLY IN THE DAY ACROSS THE EAST...FOLLOWED BY SOME CLEARING LATER IN THE DAY. OVERALL...TWO TO FOUR INCHES OF RAIN IS EXPECTED FROM CENTRAL INTO EASTERN ARKANSAS THROUGH SATURDAY NIGHT. GIVEN THIS...A FLASH FLOOD WATCH REMAINS IN EFFECT. IT APPEARS THE NEAR TERM WILL END WITH DRY CONDITIONS ON MONDAY...AND SLIGHTLY COOLER/DRIER AIR. && .LONG TERM...TUESDAY THROUGH FRIDAY DRY AIR WILL BE OVER THE MID SOUTH THROUGH MOST OF THE LONG TERM PERIOD. THE UPPER LEVELS WILL NOTE GENERALLY A ZONAL FLOW. VERY LITTLE IN THE WAY OF MOISTURE IS NOTED. AN INCREASE IN MOISTURE IS INDICATED LATE IN THE PERIOD AS A COLD FRONT APPROACHES FROM THE NORTHWEST. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE MAJORITY OF THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 72 60 73 / 60 70 80 40 CAMDEN AR 71 82 64 76 / 70 70 80 40 HARRISON AR 58 74 52 70 / 60 70 70 20 HOT SPRINGS AR 67 79 65 74 / 70 70 70 30 LITTLE ROCK AR 67 80 66 75 / 70 70 80 40 MONTICELLO AR 72 84 70 76 / 70 70 80 50 MOUNT IDA AR 65 77 61 73 / 70 70 70 20 MOUNTAIN HOME AR 59 76 54 71 / 50 70 70 20 NEWPORT AR 66 74 65 74 / 70 70 80 40 PINE BLUFF AR 69 81 65 76 / 80 80 80 50 RUSSELLVILLE AR 63 76 59 72 / 60 70 70 20 SEARCY AR 66 74 65 74 / 70 70 80 40 STUTTGART AR 68 79 66 75 / 80 80 80 50 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARKANSAS-BAXTER- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. && SHORT TERM...46 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 30 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE OVER OKLAHOMA AND KANSAS WILL BRING BREEZY CONDITIONS TO ARKANSAS ONCE AGAIN THIS AFTERNOON. EXPECT WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH POSSIBLE. THEREFORE...A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING. A COLD FRONT ASSOCIATED WITH THIS STRONG LOW PRESSURE WILL PUSH TOWARDS ARKANSAS FROM THE NORTHWEST THIS AFTERNOON...BEFORE STALLING ACROSS NORTHWEST ARKANSAS SATURDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS SIGNIFICANT AMOUNTS OF INSTABILITY AND WIND SHEAR WILL BE IN PLACE. LARGE HAIL...AND ISOLATED TORNADOES WILL BE THE MAIN THREATS...WITH DAMAGING WINDS ALSO POSSIBLE. THERE REMAINS SOME UNCERTAINTY REGARDING THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER THIS AFTERNOON DUE TO THE AMOUNT OF CLOUD COVER EXPECTED ACROSS THE STATE. IF CLOUDS ARE ABLE TO BREAK UP SOME DURING THE AFTERNOON HOURS...THE AMOUNT OF INSTABILITY AVAILABLE FOR THUNDERSTORM DEVELOPMENT AND PERSISTENCE WILL INCREASE SIGNIFICANTLY. AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS THIS MORNING AND AFTERNOON FOR UPDATES REGARDING THIS DEVELOPING SEVERE WEATHER SITUATION AS THE LATEST DATA IS ANALYZED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL CONTINUE FOR SATURDAY AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES NORTHEAST ALONG THE STALLED FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ARKANSAS AHEAD OF THIS FRONT AND LOW PRESSURE. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...AS LARGE AMOUNTS OF INSTABILITY...AND STRONG WIND SHEAR WILL BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...WITH THE POTENTIAL FOR ISOLATED TORNADOES CONTINUING. THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN TWO THIRDS OF ARKANSAS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS SATURDAY. FLASH FLOODING WILL ALSO BECOME A THREAT SATURDAY AND SUNDAY AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THIS STALLED FRONT. EXPECT RAINFALL AMOUNTS OF 2 TO 4 INCHES BY LATE SUNDAY NIGHT ACROSS A LARGE PORTION OF THE NATURAL STATE. LOCATIONS ACROSS THE EASTERN THIRD OF ARKANSAS...OR ALONG AND EAST OF A LINE FROM NEWPORT TO MONTICELLO...COULD SEE RAINFALL AMOUNTS OF 4 TO 6 INCHES BY THE TIME THE PRECIPITATION ENDS. LOCALIZED RIVER FLOODING WILL ALSO BECOME A CONCERN IN THE FOLLOWING DAYS AS A RESULT OF THE HEAVY RAINFALL EXPECTED. BREEZY WINDS WILL CONTINUE FOR SATURDAY...AS WINDS OF 15 TO 25 MPH WILL BE COMMON...WITH GUSTS TO NEAR 30 MPH POSSIBLE. THEREFORE...A LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN SATURDAY. THE POTENTIAL FOR SEVERE WEATHER WILL ALSO PERSIST INTO SUNDAY AS THE FRONT SLOWLY PROGRESSES EAST ACROSS THE STATE. THE BEST POTENTIAL FOR SEVERE WEATHER SUNDAY WILL BE ACROSS THE EASTERN THIRD OF ARKANSAS. PRECIPITATION CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST LATE SUNDAY NIGHT INTO MONDAY AS THE FRONT PUSHES EAST OF ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SUNDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 405 PM CDT FRI APR 30 2010 ARZ030-037-040-302135- LOGAN-POLK-SCOTT- 405 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...POLK AND SCOTT COUNTIES UNTIL 435 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MENA...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 56
The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
18 tornado, 5 hail, 5 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
An EF1 tornado caused roof and siding damage to six homes at Price Place. Numerous trees were uprooted or snapped. The tornado exited Marion County, Arkansas, north-northeast of Price Place and crossed into Ozark County, Missouri, south-southeast of Pontiac.
Golf ball size hail fell in the Lake Hinkle area.
A shop roof was damaged at Piney Bay.
A spotter reported winds estimated over 60 mph, with trees down.
An EF1 tornado blew down hundreds of trees and took the roof off a cabin. Three large culverts, 7 feet in diameter and nearly 30 feet long, alongside the road awaiting installation were picked up and tossed by the tornado. Two culverts went 80 yards in one direction, while the other went 300 yards in a different direction. The tornado exited Conway County north of Cleveland and entered Van Buren County south-southeast of Liberty Springs.
This tornado exited Conway County north of Cleveland and entered Van Buren County south-southeast of Liberty Springs. The tornado, rated EF3 in Van Buren County, caused extensive damage to the town of Scotland, especially in areas along Lo Gap Road. A 67 year-old woman was killed when she was thrown from her home. Approximately 15 others were injured. A damage assessment by the Arkansas Department of Emergency Management indicated 13 homes (including houses and mobile homes) destroyed, 3 homes with major damage, 7 homes with minor damage, and 11 homes affected. In addition, Scotland's community center was destroyed, and barns, outbuildings, and a gas well were damaged. Thousands of trees and numerous power lines were blown down.
An EF1 tornado caused roof damage to a house and a church. Half of a barn roof was blown off and trees were blown down. This was the first of five tornadoes spawned by the same supercell thunderstorm.
This EF1 tornado was spawned by the same supercell thunderstorm that produced the EF3 tornado at Scotland. A mobile home was destroyed, with the roof of the mobile home blowing up against a barn. A recreational vehicle was overturned, hitting the side of a mobile home and damaging it. Trees and power lines were blown down. The tornado exited Van Buren County northeast of Rubek and entered Stone County east-southeast of Old Lexington.
This tornado exited Van Buren County northeast of Rubek and entered Stone County east-southeast of Old Lexington. One house had its roof damaged and a window blown out, and another house had roof damage. The porch and the roof of a mobile home were damaged. Sheds were destroyed and barns were damaged. Trees and power lines were blown down. The city park at Fox suffered considerable damage.
A Red Cross survey found the following damage from this EF2 tornado: 12 houses and 2 mobile homes destroyed, 8 houses with major damage, 5 houses and 2 mobile homes with minor damage, and 8 houses affected. Other damage included: roof damage to two churches, a silo thrown against one church, a number of barns and outbuildings damaged, and numerous trees and power lines blown down. The tornado exited Conway County east of Austin and entered Van Buren County north-northwest of Whipple.
This was the second of five tornadoes spawned by the same supercell thunderstorm. A couple of roofs and some outbuildings were damaged. Trees were blown down. The tornado exited Saline County south of Sardis and entered Grant County northwest of Ico.
This tornado exited Saline County south of Sardis and moved through a tiny portion of Grant County before re-entering Saline County south of Sardis. In Grant County, a few trees were blown down.
This tornado exited Grant County northwest of Ico and re-entered Saline County south of Sardis. The tornado traveled through the East End community, causing EF2 damage. A Red Cross survey of the damage indicated: 4 houses and 11 mobile homes destroyed, 11 houses and 3 mobile homes with major damage, 26 houses and 4 mobile homes with minor damage, and 16 houses and 13 mobile homes affected. A fire station in East End was destroyed and part of the roof was torn off a church. Two businesses also suffered damage. In addition, numerous trees and power lines were blown down. Eight people were injured. The tornado exited Saline County northeast of East End and entered Pulaski County south-southeast of Landmark.
Golf ball size hail fell on Arkansas Highway 27.
This tornado exited Conway County east of Austin and entered Van Buren County north-northwest of Whipple. A motor home and three recreational vehicles were blown over. Trees were blown down.
This tornado exited Saline County northeast of East End and entered Pulaski County south-southeast of Landmark. A Red Cross survey of the tornado damage in Pulaski County indicated: 3 houses and 6 mobile homes destroyed, 2 houses and 10 mobile homes with major damage, 10 houses and 16 mobile homes with minor damage, and 23 houses and 22 mobile homes affected. In addition, numerous trees and power lines were blown down.
A 63 year-old man drowned during a flash flood near Union Hill. He tried to drive his pickup truck across a small low-water bridge, but the truck was swept into the creek. Witnesses said the man tried to escape through the driver's window, but he was caught by the current and dragged downstream.
This was the third of five tornadoes spawned by the same supercell thunderstorm. Industrial buildings in the Little Rock River Port had damage to sheet metal on their sides and roofs. The roof of one home was damaged, as were some farm outbuildings. Trees and power lines were blown down. The tornado exited Pulaski County south-southeast of Jacksonville and entered Lonoke County north of Kerr.
A number of trees were blown down and several homes sustained roof damage on the south side of the town of Greers Ferry.
This tornado exited Pulaski County south-southeast of Jacksonville and entered Lonoke County north of Kerr. In Lonoke County, the tornado affected the South Bend and Furlow communities, then continued to the northeast, passing south of Cabot and east of Ward. A Red Cross survey indicated: 20 houses and 14 mobile homes destroyed, 27 houses and 6 mobile homes with major damage, 50 houses and 22 mobile homes with minor damage, and 15 houses and 14 mobile homes affected. In addition, numerous trees and power lines were blown down. The tornado exited Lonoke County north-northeast of Jacksons Store and entered White County southeast of Beebe.
This tornado exited Lonoke County north-northeast of Jacksons Store and entered White County southeast of Beebe. A Red Cross survey indicated the following damage in White County: two houses and one mobile home were destroyed, two houses had major damage, one house and two mobile homes had minor damage, and two other houses were affected. Numerous trees were blown down.
This was the fourth of five tornadoes spawned by the same supercell thunderstorm. Roofs of residences and outbuildings were damaged. Numerous trees were blown down.
Two teenagers were injured by lightning in an old storm shelter behind a residence in Judsonia. The victims were a female 13 years old and a male 18 years old. They were sitting on metal chairs when they were injured.
Race Street was flooded in Searcy.
Race Street was flooded in Searcy.
The intersection of Percy Machin Dr. and West Pershing Blvd. was flooded.
This was the fifth of five tornadoes spawned by the same supercell thunderstorm. This tornado passed through the south side of Shoffner. A church was destroyed and a power substation was damaged. A hangar at a flying service was destroyed and an aircraft used for agricultural application was damaged. A mobile home was overturned and destroyed. Significant roof damage occurred to homes. A grain elevator was badly damaged. An irrigation pivot was overturned. Outbuildings were destroyed or damaged. Trees were blown down.
Trees and power lines were reported down east of Manning on Arkansas Highway 8.
A mobile home was blown off its foundation and had part of its roof blown off, windows blown out, and limbs thrown through its roof. Power lines, power poles, and trees were blown down.
Flash flooding caused washouts on some county roads.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Van Buren | 2010-04-30 | 67 | Female | Permanent Home | Direct |
| Flash Flood, Scott | 2010-04-30 | 63 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224149, 223343, 223299, 224148, 223487, 219251, 219252, 219258, 219253, 219254, 219255, 219953, 223483, 219954, 219955, 223484, 219256, 219956, 219265, 219957, 223296, 219958, 219959, 219960, 219264, 224144, 224145, 223486, 219961, 223489, 219259, 222931, 223485.